Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Bounded slope variation and generalized convexity

Author: Frank N. Huggins
Journal: Proc. Amer. Math. Soc. 65 (1977), 65-69
MSC: Primary 26A45; Secondary 26A42, 26A51
MathSciNet review: 0466447
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, the concept of bounded slope variation, that of the convexity of a function with respect to an increasing function, and the Lebesgue-Stieltjes integral are used to further generalize a theorem of F. Riesz and to give a new proof based on a weaker hypothesis that a function which has bounded slope variation with respect to an increasing function m over [a, b] can be expressed as the difference of two functions each cf which is convex with respect to m on [a, b].

References [Enhancements On Off] (What's this?)

  • [1] F. N. Huggins, A generalization of a theorem of F. Riesz, Pacific J. Math. 39 (1971), 695-701. MR 0304578 (46:3713)
  • [2] -, Bounded slope variation, Texas J. Sci. 24 (1973), 431-437.
  • [3] -, Generalized Lipschitz conditions, Texas J. Sci. 27 (1976), 251-256. MR 532330 (80b:26002a)
  • [4] F. Riesz, Sur certains systèmes singuliers d'équations intégrales, Ann. École Norm. Sup. (3) 28 (1911), 33-62. MR 1509135
  • [5] F. Riesz and B. Sz.-Nagy, Functional analysis, 2nd ed., Ungar, New York, 1953.
  • [6] A. W. Roberts and D. E. Varberg, Functions of bounded convexity, Bull. Amer. Math. Soc. 75 (1969), 568-572. MR 0239021 (39:380)
  • [7] A. M. Russell, Functions of bounded second variation and Stieltjes-type integrals, J. London Math. Soc. (2) 2 (1970), 193-208. MR 0274678 (43:440)
  • [8] W. H. Young, On integrals and derivates with respect to a function, Proc. London Math. Soc. (2) 15 (1916), 35-63.
  • [9] J. R. Webb, A Hellinger integral representation for bounded linear functionals, Pacific J. Math. 20 (1967), 327-337. MR 0208359 (34:8169)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 26A45, 26A42, 26A51

Retrieve articles in all journals with MSC: 26A45, 26A42, 26A51

Additional Information

Keywords: Bounded slope variation, bounded variation, convex function, Lebesgue-Stieltjes integral
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society